Alert archive / Ohio / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Pittsburgh, PA

August 8, 2007Coshocton County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Aug 8, 2007, 4:07 PM EDT for Coshocton County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2007, 4:07 PM EDT (20:07 UTC)
Expired
Aug 8, 2007, 7:00 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text
Flood severity
None

County Coshocton County, OH

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 082013
FFWPBZ
OHC031-082300-
/X.NEW.KPBZ.FF.W.0020.070808T2007Z-070808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT WED AUG 8 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COSHOCTON COUNTY IN EAST CENTRAL OHIO...

* UNTIL 700 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT UP TO 3 INCHES OF RAIN HAS FALLEN THE PAST 3 HOURS IN SOUTH   
  EAST COSHOCTON COUNTY NEAR PLAINFIELD.  CREEKS AFFECTED INCLUDE    
  WILLS CREEK AND ITS TRIBUTARIES, CENTER CREEK, AND BACON RUN.      
  THIS IS IN THE AREA OF ROUTES 541 AND 93. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4027 8180 4026 8162 4022 8162 4022 8167
      4016 8167 4018 8180
TIME...MOT...LOC 2007Z 180DEG 0KT 4020 8171

$$
1 follow-up statement
000 
WGUS71 KPBZ 082053
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT WED AUG 8 2007

OHC031-082300-
/X.CON.KPBZ.FF.W.0020.000000T0000Z-070808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COSHOCTON OH-
447 PM EDT WED AUG 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
COSHOCTON COUNTY...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH ADDITIONAL RAINFALL WILL BE MOVING 
ACROSS SOUTHEASTERN COSHOCTON COUNTY OHIO. THIS EXTRA RAIN IS 
CAPABLE OF PRODUCING FLASH FLOODING ALONG WILLS CREEK AND STREAMS 
THAT RUN INTO IT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLAINFIELD

AT LEAST 3 INCHES OF RAIN HAS FALLEN IN PARTS OF SOUTHEASTERN 
COSHOCTON COUNTY OHIO. RADAR SHOWED ADDITIONAL RAINFALL AMOUNTS OF 
OVER 1 INCH ARE POSSIBLE IN THE WARNED AREA. THIS CAN RESULT IN 
FLASH FLOODING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD RELATED DEATHS OCCUR IN 
AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. 

CAMPERS AND HIKERS NEED TO ALSO AVOID STREAMS OR CREEKS. NEVER TRY 
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. 


LAT...LON 4027 8180 4026 8162 4022 8162 4022 8167
      4016 8167 4018 8180
TIME...MOT...LOC 2047Z 180DEG 0KT 4020 8171

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:20 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 8, 3:20 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT WED AUG 8 2007

.SYNOPSIS...
A WARM FRONT WILL MAINTAIN VERY WARM AND HUMID CONDITIONS ACROSS
THE UPPER OHIO VALLEY INTO FRIDAY, AND BE THE FOCUS FOR SCATTERED
THUNDERSTORMS TO DEVELOP. SOME STORMS CAN HAVE HEAVY RAIN AND ALSO
BE SEVERE WITH DAMAGING WIND AND HAIL. THUNDERSTORMS WILL BE MORE
NUMEROUS LATE THURSDAY, WHEN A LOW PRESSURE CENTER ON THE FRONT
MOVES THROUGH THE OHIO VALLEY. MIDWEST HIGH PRESSURE WILL PROVIDE
LOWER HUMIDITY THIS WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
PER COLLABORATION WITH SPC AND NEIGHBORING WFOS, HAVE ISSUED A
SEVERE THUNDERSTORM WATCH (#568) UNTIL 10 PM.

SCATTERED SHWRS/TSTMS HAVE POPPED UP FROM PITTSBURGH SOUTHWARD THIS
AFTN...AS A WEAK WAVE CROSSES THE AREA IN WESTERLY FLOW
ALOFT...ALLOWING FOR BREAKING OF THE CAP. A COUPLE OF THE STORMS
MAY REACH SEVERE LIMITS FOR WIND AND HAIL, HENCE THE SEVERE
THUNDERSTORM WATCH. THERE CAN ALSO BE LOCALLY HEAVY RAINFALL. FURTHER
NORTH...WITH THE WARM AIR ALOFT/CAPPING...LITTLE IF ANY ACTIVITY
IS EXPECTED THRU THIS EVENING. AM MONITORING SITUATION AS
CONSIDERING FLASH FLOOD WATCH WHERE THUNDERSTORMS WITH HEAVY RAIN
REPEAT.

WITH HEAT INDICES APPROACHING 100 DEGREES ACROSS SW PA/NORTHERN
WV/EAST CENTRAL OHIO...WILL RETAIN THE HEAT ADVISORY UNTIL 8 PM.

THE NEXT SIGNIFICANT WAVE...BOTH AT THE SFC AND ALOFT...WILL
APPROACH THE REGION THURSDAY. DEEP LAYER MOISTURE IS
SIGNIFICANT...WITH PRECIPITABLE WATERS AROUND 2 INCHES. WITH THE
FRONTAL BOUNDARY HOVERING OVER THE REGION...NUMEROUS SHWRS/TSTMS
WILL DEVELOP BY THU AFTN.

ON THURSDAY, DEEP LAYER SHEAR IS MARGINAL FOR ORGANIZED
SEVERE...SO WILL USE GUSTY WIND WORDING FOR THE TSTMS. WILL ALSO
INCLUDE HEAVY RAINFALL WORDING WITH THE DEEP TROPICAL MOISTURE
LAYER. THINK THE CLOUDS AND GREATER PRECIP COVERAGE WILL TEMPER
THE HEAT A BIT...KEEPING HEAT INDICES UNDER ADVISORY LEVELS THU
AFTN.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
WILL MAINTAIN MENTION OF NUMEROUS THUNDERSTORMS WITH POSSIBILITY
OF GUSTY WINDS AND HEAVY RAIN THURSDAY NIGHT AS RECENT SREF AND GFS
ENSEMBLE MEMBERS SHOW A LOW PRESSURE CENTER MAINTAINING ORGANIZED
LIFT AS IT MOVES THROUGH THE UPPER OHIO VALLEY ALONG THE CURRENT
WARM FRONT. SPC HAS SLIGHT RISK OF SEVERE THUNDERSTORMS INTO
THURSDAY NIGHT AND HPC HAS A MODERATE RISK OF EXCESSIVE
THUNDERSTORM RAINS.

IN THE WAKE OF THE LOW PRESSURE CENTER, NORTHWEST WINDS WILL BEGIN
TO BRING LOWER HUMIDITY INTO THE UPPER OHIO VALLEY. SO EXPECT MORE
SEASONABLE LEVELS OF TEMPERATURE AND HUMIDITY FRIDAY AS INDICATED
BY A CONSENSUS OF GFS AND NAM MOS VALUES, AND LITTLE IF ANY CHANCE
OF THUNDERSTORMS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
BOTH RECENT GFS AND ECMWF MODEL RUNS SHOW AN UPPER LEVEL RIDGE
REMAINING ACROSS THE PLAINS STATES INTO EARLY NEXT WEEK. THIS
SCENARIO WILL MAINTAIN SEASONABLE VALUES OF TEMPERATURE AND
HUMIDITY ACROSS THE UPPER OHIO VALLEY THESE DAYS IN CONCERT WITH
HPC GUIDANCE AND GFS OPERATIONAL MOS VALUES. SINCE MODELS SHOWED
NO CONSENSUS ON ANY SMALLER SCALE SYSTEMS PROVIDING PERIODS OF
ORGANIZED LIFT, NO MENTION OF SHOWERS AND THUNDERSTORMS WAS
INCLUDED.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LOW END VFR/MVFR CONDITIONS WILL PREVAIL IN HAZE THROUGH TODAY.
AREAS OF IFR/LIFR ACROSS THE NORTHERN DISTRICTS WILL LIFT BY
MIDDAY. AREAS OF MVFR WILL PREVAIL IN/NEAR SHOWERS AND
THUNDERSTORMS THIS AFTN/EVE. FOR THURSDAY THROUGH EARLY
FRIDAY...THE FRONTAL BOUNDARY WILL MOVE BACK OVER THE AREA...WITH
A SFC LOW LOVING ALONG THE FRONT. SCATTERED TO NUMEROUS TSTMS WILL
DEVELOP BY THURSDAY AFTN...WITH A GREATER COVERAGE OF
MVFR/OCCASIONAL IFR CONDITIONS. VFR CONDITIONS WILL BUILD IN FOR
THE WEEKEND...AS THE FRONT FINALLY EXITS TO THE SOUTH.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ039>041-
     048>050-057>059-068-069.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ020-021-
     029>032.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ001>004-012-
     021-022.

&&
Hazardous weather outlook, Aug 8, 3:26 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT WED AUG 8 2007

OHZ039>041-048>050-PAZ020-021-030-WVZ001-002-091930-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-BEAVER-
ALLEGHENY-WESTMORELAND-HANCOCK-BROOKE-
326 PM EDT WED AUG 8 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

NATIONAL WEATHER SERVICE SAYS HOT AND HUMID CONDITIONS THIS
AFTERNOON AND EARLY EVENING WILL PRODUCE HEAT INDICES OF 100 TO
104.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT. THE PRIME THREAT IS DAMAGING WIND. THE
THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN. LOCATIONS GETTING MORE
THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN EXPERIENCE FLOODING
ALONG SMALL STREAMS AND WHERE DRAINAGE IS POOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY NIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ007>009-013>016-022-023-091930-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
326 PM EDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT
IS DAMAGING WIND. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY NIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ001-WVZ023-041-091930-
GARRETT-PRESTON-TUCKER-
326 PM EDT WED AUG 8 2007

...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE NATIONAL WEATHER SERVICE SAYS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT IS DAMAGING WIND AND
HAIL. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN. LOCATIONS
GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY NIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN LATE THURSDAY.

OHZ057>059-068-069-PAZ029-031-032-WVZ003-004-012-021-022-091930-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-
OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
326 PM EDT WED AUG 8 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

NATIONAL WEATHER SERVICE SAYS HOT AND HUMID CONDITIONS THIS
AFTERNOON AND EARLY EVENING WILL PRODUCE HEAT INDICES OF 100 TO
104.

THE NATIONAL WEATHER SERVICE SAYS SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT IS
DAMAGING WIND AND HAIL. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY NIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THE THUNDERSTORMS CAN ALSO PRODUCE HEAVY RAIN.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN A COUPLE HOURS CAN
EXPERIENCE FLOODING ALONG SMALL STREAMS AND WHERE DRAINAGE IS
POOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN LATE THURSDAY.

In the hours before

Special weather statement, Aug 8, 1:11 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
111 PM EDT WED AUG 8 2007

PAZ031-032-081830-
GREENE-FAYETTE-
INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE
111 PM EDT WED AUG 8 2007

THROUGH 230 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS NORTHEAST GREENE COUNTY AND FAYETTE
COUNTY. THE STRONGEST STORM WILL AFFECT ANTRAM BY 120 PM AND
FAIRCHANCE BY 2 PM. THIS STORM IS CAPABLE OF PRODUCING WIND
GUSTS TO 45 MPH AND RAINFALL OF OVER ONE INCH.
Local storm report, Aug 8, 2:05 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             1 S SCOTTDALE           40.09N 79.59W
08/08/2007  E0.75 INCH       FAYETTE            PA   TRAINED SPOTTER

            SKWARN SPOTTER REPORTED PENNY SIZED HAIL 1 SOUTH
            SCOTTDALE.

&&
Special weather statement, Aug 8, 2:09 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
209 PM EDT WED AUG 8 2007

MDZ001-OHZ039-048>050-057>059-068-069-PAZ029-031-032-WVZ002>004-022-
023-081915-
BELMONT OH-BROOKE WV-COSHOCTON OH-FAYETTE PA-GARRETT MD-GREENE
PA-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARSHALL WV-MONONGALIA
WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV-TUSCARAWAS
OH-WASHINGTON PA-
209 PM EDT WED AUG 8 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...MONROE...NOBLE...MUSKINGUM...BELMONT...GUERNSEY...
HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...FAYETTE...
WASHINGTON...GREENE...PRESTON...MONONGALIA...MARSHALL...OHIO AND
BROOKE...

AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A SCATTERED LINE OF STRONG THUNDERSTORMS EXTENDING FROM
SOUTHERN COSHOCTON COUNTY OHIO TO CENTRAL FAYETTE COUNTY
PENNSYLVANIA MOVING SOUTH AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BOBTOWN...BROWNSVILLE...BUZZ...CALIFORNIA...CARMICHAELS...
  CHALKHILL...CLAYSVILLE...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...
  FARMINGTON...GREENSBORO...HOPWOOD...MARIANNA...MARKLEYSBURG...
  MASONTOWN...MOUNT MORRIS...NEMACOLIN...OHIOPYLE...ROGERSVILLE...
  RYERSON STATION...SWARTS...WALTERSBURG...WAYNESBURG...ALEPPO...
  DUNKARD...LIPPINCOTT...MORRISVILLE...MOUNT CARMEL...OAK FOREST...
  RICES LANDING...ADAMSVILLE...ADENA...ALLEDONIA...BARKCAMP STATE
  PARK...BARNESVILLE...BENWOOD...BELLAIRE...BETHESDA...BIRMINGHAM...
  BODEN...BRIDGEPORT...BRIDGEVILLE...BYESVILLE...CAMBRIDGE...
  CAMERON...CHANDLERSVILLE...CLARINGTON...CLENDENING...CONESVILLE...
  COOPERDALE...COSHOCTON...CUMBERLAND...DILLONVALE...PHILO...DUNCAN
  FALLS...FERNCLIFF...FLUSHING...FREEPORT...GILMORE...JUG RUN...
  KIMBOLTON...LONDONDERRY...MARTINS FERRY...MORRISTOWN...NELLIE...NEW
  ATHENS...NEW CONCORD...NEWCOMERSTOWN...NORWICH...OLD WASHINGTON...
  OTSEGO...PIEDMONT...PLAINFIELD...POWHATAN POINT...QUAKER CITY...
  RAYLAND...SAINT CLAIRSVILLE...SALT FORK STATE PARK...SENECA LAKE
  PARK...SENECAVILLE...SHADYSIDE...SOMERTON...TILTONSVILLE...
  TIPPECANOE...WARSAW...WEST LAFAYETTE...YORKVILLE...WINDSOR
  HEIGHTS...ACCIDENT...BITTINGER...FRIENDSVILLE...MINERAL SPRING...
  BETHLEHEM...BLACKSVILLE...BRUCETON MILLS...CHEAT NECK...
  CLEARVIEW...CLIFTON MILLS...DALLAS...DENVER HEIGHTS...GLEN
  EASTON...GLENDALE...WARWOOD...HAZELTON...LAUREL RUN...LONE OAK...
  MCMECHEN...MOUNDSVILLE...ROCKLICK...SHERRARD...TRIADELPHIA...VALLEY
  GROVE...WHEELING...WANA...WEST LIBERTY AND WOODLANDS

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

FREQUENT...INTENSE LIGHTNING...TORRENTIAL DOWNPOURS WITH HEAVY
PONDING OF WATER ON ROADWAYS AND HAIL HAVE BEEN REPORTED WITH THESE
STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS
TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY. IF TRAVELING IN A MOTOR VEHICLE...BE PREPARED FOR SUDDEN
DROPS IN VISIBILITY IN HEAVY RAINS AND HEAVY PONDING OF WATER ON
ROADWAYS.
Local storm report, Aug 8, 3:04 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND DMG     NEW SALEM-BUFFINGTON    39.93N 79.82W
08/08/2007                   FAYETTE            PA   COUNTY OFFICIAL

            TREES REPORTED DOWN IN THE UPPER MIDDLETOWN AND NEW SALEM
            AREAS.

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:18 AM EDTHeat AdvisoryPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more10 hr
Aug 8, 4:40 PM EDTFlash Flood WarningPBZTuscarawas4 hr

Nearby

Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.